Hail, Fulton
- When
- March 11, 4:42 PM CST
- Where
- Fulton County, 2 mi S of Lewistown
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.367, -90.150
21 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 11, 3:29 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CST SAT MAR 11 2006 .DISCUSSION... HIGH PRESSURE RIDGE SLIPPING OFF TO THE EAST. LOW PRESSURE SYSTEM MOVING OUT OF THE CENTRAL PLAINS AS SHORT WAVE RIDES UP SWRLY FLOW...BRINGING EARLY MORNING SHOWERS AND THUNDERSTORMS TO THE MID MISS AND OHIO RIVER VALLEYS. A PSEUDO WARM FRONT IS DRAPED ACROSS SRN MO AND THRU THE OHIO RIVER VALLEY...PSEUDO ONLY BECAUSE THERE IS NO REAL STRONG TEMP GRADIENT AT THE SFC...BUT A PRETTY DISTINCT SHIFT IN THE MOISTURE. THUNDERSTORMS IN SRN MO ARE ELEVATED ALONG SAID FRONTAL BOUNDARY THIS MORNING. MODEL DIFFERENCES FOR THIS ROUND WERE MAINLY IN THE SPEED OF DIFFERENT SYSTEMS. TOOK THE MIDDLE ROAD WHICH LINED UP NICELY WITH THE GFS...WHICH SEEMS TO HAVE BEEN ONE OF THE MORE STEADY OF CHOICES OF LATE. MAIN ISSUES OF THE FORECAST ARE CONVECTION THIS MORNING AND TONIGHT...TOMORROW AFTERNOON AND EVENING...AND ANOTHER BLIP OF ENERGY MIDWEEK. SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MOISTURE SURGING NORTH AHEAD OF APPROACHING SYSTEM. LLJ INCREASING IN INTENSITY THROUGH THE EARLY MORNING...SUSTAINING CONVECTION. ACTIVITY SHIFTING TO THE NE AS WAVE PUSHED THROUGH. MOIST AIR AT SFC WITH STEEP MID LEVEL LAPSE RATES WILL LEND ITSELF TO SOME GOOD INSTABILITY IN THE SRN PLAINS AND MID MISS RIVER VALLEY. CHANCES FOR SEVERE WEATHER IN ILX/S CWA INCREASE INTO THE EVENING HOURS AS THE LLJ REINTENSIFIES. UNDER SLIGHT RISK FROM SPC. LEVEL OF THREAT THIS EVENING WILL ALSO BE VERY DEPENDENT ON INTERACTIONS WITH OLD BOUNDARIES LAID DOWN BY STORMS THIS MORNING. MODEL SOUNDINGS SHOW PW VALUES FROM JUST UNDER AN INCH TO ABOUT 1.4 BY MIDNIGHT TONIGHT. LI/S FROM -2 TO -5 LATE THIS AFTERNOON...WITH CAPE VALUES GENERALLY JUST UNDER 1000J/KG. ACTUAL FRONT IS EXPECTED TO PASS THROUGH THE AREA IN THE OVERNIGHT HOURS...GETTING HUNG UP JUST TO THE SOUTH AS ANOTHER WAVE KICKS OUT OF THE PLAINS. RETURN FLOW COMES IN AHEAD OF THE NEXT SYSTEM BRINGING PLENTY OF MOISTURE AND WARM AIR...IN A HURRY. TOMORROW IS A SIMILAR STORY...IN THE WARM SECTOR AGAIN...BUT WITH SLIGHTLY HIGHER VALUES OF INSTABILITY FOUND IN THE MODEL SOUNDINGS. MAIN DIFFERENCE IS MORE MOISTURE/INSTABILITY...WAA IN THE LOW LEVELS...AND DIFLUENT FLOW ALOFT...AND PROXIMITY OF THE SFC LOW. SUPERCELL OUTBREAK POSSIBLE WITH LOW LEVEL WINDS PICKING UP AND INCREASING THE VERTICAL SHEAR PROFILE THROUGH THE AFTERNOON AND EVENING HOURS. SPC HAS ISSUED A RATHER LARGE AREA OF MODERATE RISK FOR DAY 2 IN THE MID MISS VALLEY...OHIO VALLEY...MO AND AR. WENT AHEAD AND MENTIONED SEVERE THUNDERSTORM WORDING IN THE GRIDS FOR THE OVERNIGHT HOURS SUNDAY. LONG TERM...MONDAY THROUGH FRIDAY... SHIFT SLIGHTLY IN THE AIRMASS FOR THE AREA. AFTER THE COLD FRONT MOVES THROUGH...PATTERN WILL FLATTEN OUT SOMEWHAT ALOFT...PUTTING US IN A MORE ZONAL FLOW. ONE WAVE RIPPLES THROUGH MIDWEEK...AND HAVE TWEAKED THE FORECAST TO REFLECT A CHANCE FOR RAIN...MOSTLY IN THE NRN CWA ON WEDNESDAY. TEMPERATURES WILL RETURN TO MORE NORMAL TEMPERATURES FOR EARLY MARCH NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1146 AM CST SAT MAR 11 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-121200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1146 AM CST SAT MAR 11 2006 ...SEVERE WEATHER EXPECTED BY LATE THIS AFTERNOON INTO TONIGHT AND AGAIN LATE SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM MOIST AIR WILL ADVECT NORTHWARD INTO THE REGION THIS AFTERNOON AND INTERACT WITH AN APPROACHING COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA AFTER 300 PM...WHICH WILL EXTEND INTO THE LATE EVENING HOURS. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. THE HIGHER PROBABILITY FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES EXTENDS ALONG AND SOUTH OF A JACKSONVILLE TO SPRINGFIELD TO SHELBYVILLE LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SIGNIFICANT THREAT FOR WIDESPREAD SEVERE WEATHER EXISTS LATER SUNDAY INTO SUNDAY NIGHT OVER PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. A STRONG FRONTAL SYSTEM WILL MOVE INTO THE AREA ON SUNDAY AND COMBINE WITH CONTINUED WARM AND MOIST AIR TO PRODUCE A SECOND ROUND OF THUNDERSTORMS. THESE STORMS WILL MOVE INTO THE REGION LATE IN THE AFTERNOON AND CONTINUE INTO SUNDAY NIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE PRIMARY THREAT TIME WILL BE FROM 300 PM THIS AFTERNOON UNTIL 1100 PM THIS EVENING. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 2 S LEWISTOWN 40.37N 90.16W
03/11/2006 M0.88 INCH FULTON IL TRAINED SPOTTER
&&
GEELHARTThe Lincoln radar (KILX), 73 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
21 hail, 4 thunderstorm wind. Local standard time, as filed.
Hail covering the ground.
Hail covering the ground.
Power lines blown down.
Silo blown over west of Sugar Creek.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493519, 5493520, 5493521, 5493522, 5493523, 5493581, 5493582, 5493600, 5493583, 5493584, 5493585, 5493586, 5493587, 5493588, 5493589, 5493590, 5493591, 5493592, 5493593, 5493594, 5493595, 5493596, 5493597, 5493598, 5493599.